Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: interruption treatment
Feb 25, 2002

You said, "both CD4 count and viral load contribute to the decision to start, though in my practice, the CD4 count (both absolute and percentage) contribute to decision making.

I started treatment during primary infection VL 4.5million/CD4 428(26). After 19 months on meds I stopped with an undetectable VL and a CD4 of 962(39). Three months after stopping my results 1200/725(35), then three months later 33,000/603(24); three months after that 12000/482(24). Six weeks later we did just a CD4 and it was 526(23). I know that I'm just barely in the normal range for my absolute CD4 this last time. What about my CD4 which is still declining? At what would you recommend restarting meds? My doctor feels I should be on them now given the dramatic drop in CD4s. But I'm in no hurry to start again and was hoping for several years off meds.

Response from Dr. Young

Based on what you've described, I don't see dramatic changes in your CD4 percentage between the last three visits (representing a total time of about 6 months). The viral load is pretty low, and not sufficient reason alone to resume therapy.

In my office, whenever I am faced with this situation, I usually defer to another test in 2-3 months. My guess, though, since you were started during acute infection is that the earlier numbers may reflect the effect of treatment during seroconversion. I know this is a punt, but sometimes extra time helps to clarify trends in treatment as well as permit extra time for the clinical trials to catch up with questions from the clinic. BY



Previous
NEW
Next
How many combos available?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement